Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 20, 2015, 5:40 PM EDT for Pulaski County, Wythe County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Apr 20, 2015, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:00 PM EDT | FLASH FLOOD | 1 Wnw Max Meadows, VA | MILLER CREEK OF ITS BANKS FLOODING A PORTION OF RAMSEY MOUNTAIN ROAD. |
| Apr 20, 6:12 PM EDT | FLASH FLOOD | 1 Wsw Max Meadows, VA | 1-2 FEET OF WATER FLOWING OVER HAGERS SPRING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
493
WGUS51 KRNK 202140
FFWRNK
VAC155-197-210045-
/O.NEW.KRNK.FF.W.0004.150420T2140Z-150421T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 845 PM EDT
* AT 540 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PULASKI...
WYTHEVILLE...
MAX MEADOWS...
SPEEDWELL...
AND GUNTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3692 8123 3714 8076 3694 8074 3676 8123
3677 8126 3679 8127
$$
JH1 follow-up statement
444
WGUS71 KRNK 202227
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT MON APR 20 2015
VAC155-197-210045-
/O.CON.KRNK.FF.W.0004.000000T0000Z-150421T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-WYTHE VA-
627 PM EDT MON APR 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN PULASKI AND CENTRAL WYTHE COUNTIES...
AT 623 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
BETWEEN MAX MEADOWS AND WYTHEVILLE. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING WITH SEVERAL
ADDITIONAL ROADS INCLUDING RAMSEY MOUNTAIN ROAD AND HAGERS SPRINGS
REPORTED FLOODED. HOWEVER HEAVY RAINFALL HAD TAPERED OFF TO A FEW
SHOWERS ACROSS THE REGION WHICH SHOULD START TO HELP ALLEVIATE THE
FLOODING LATER THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PULASKI...
WYTHEVILLE...
MAX MEADOWS...
SPEEDWELL...
AND GUNTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3692 8123 3714 8076 3694 8074 3676 8123
3677 8126 3679 8127
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 3:26 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 3:26 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING INTO TONIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. IN THE WAKE OF THE FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 310 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT. THE MAIN THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40 KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA. THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS TO THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 214 PM EDT MONDAY... UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED EVENING. UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC HIGH IN THE TN VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY. NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... VFR CONDITIONS WILL LOWER THIS AFTERNOON INTO TONIGHT IN CONVECTION TO MVFR AND IFR AHEAD AND ALONG A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP QUICKLY WITH THE COLD FRONT AS IT MOVES EAST ACROSS THE REGION AND EXITS THIS EVENING. THERE IS SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. ISOLATED GUSTS AROUND 50 KNOT MAY BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. ALSO THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS. EXTENDED AVIATION... THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. && .HYDROLOGY... AS OF 325 PM EDT MONDAY... AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY CRESTED OR ARE NEARING CREST THIS AFTERNOON. STAGES ALONG THE MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT BUT EXPECTING THE NEW TO REMAIN JUST BELOW FLOOD STAGE AT GLEN LYN. RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE CLAYTOR LAKE IS PASSED THROUGH. GUIDANCE SUGGESTS THAT WE COULD YET SEE RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE DOWNSTREAM TO SOUTH BOSTON AND FOE LOWER REACHES OF ROANOKE RIVER BUT MINOR RIVER FLOODING APPEARS TO BE THE WORST CATEGORY TO EXPECT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/KK HYDROLOGY...PC
Hazardous weather outlook, Apr 20, 5:06 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT MON APR 20 2015 NCZ004>006-020-VAZ032>035-043>047-058-059-212115- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND MAY PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ012-013-015>017-212115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-GRAYSON-CARROLL- FLOYD- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-212115- BLAND-GILES- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-018>020-022>024-212115- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ044-507-212115- MONROE-EASTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042-043-508-212115- TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 5:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL E SEVEN DEVILS 36.15N 81.81W
04/20/2015 E0.88 INCH WATAUGA NC COCORAHS
&&
SKLocal storm report, Apr 20, 5:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 W ROANOKE 37.29N 80.04W
04/20/2015 E0.50 INCH CITY OF SALEM VA TRAINED SPOTTER
&&
JMORROWSpecial weather statement, Apr 20, 5:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 529 PM EDT MON APR 20 2015 VAZ022-023-034-202200- ROANOKE VA-BEDFORD VA-BOTETOURT VA- 529 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 600 PM EDT * AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROANOKE AIRPORT...MOVING TO THE EAST AT 30 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MONTVALE... ROANOKE AIRPORT... HOLLINS... BLUE RIDGE... AND CLOVERDALE. THIS INCLUDES THE SALEM FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3727 8005 3734 8006 3745 7974 3731 7971 TIME...MOT...LOC 2127Z 248DEG 27KT 3731 7999 DS
Local storm report, Apr 20, 5:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 NE QUICK 36.44N 79.45W
04/20/2015 E1.00 INCH CASWELL NC TRAINED SPOTTER
NICKLE AND QUARTER SIZED HAIL
&&
JDRSpecial weather statement, Apr 20, 5:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT MON APR 20 2015
VAZ011>014-202230-
WYTHE VA-PULASKI VA-MONTGOMERY VA-GILES VA-
534 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTH CENTRAL GILES COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RADFORD TO
NEAR MAX MEADOWS...MOVING TO THE NORTHEAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
RADFORD...
PULASKI...
POPLAR HILL...
AND DUBLIN.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3731 8028 3708 8054 3692 8090 3695 8099
3721 8079
TIME...MOT...LOC 2132Z 240DEG 24KT 3716 8062 3697 8093
DSLocal storm report, Apr 20, 5:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 WSW MAX MEADOWS 36.94N 81.00W
04/20/2015 E0.88 INCH WYTHE VA TRAINED SPOTTER
COVERING THE GROUND
&&
JDRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:07 PM EDT | Areal Flood Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 6 hr |
| Apr 19, 9:34 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 19, 11:25 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| Apr 20, 12:19 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 26 min |
| Apr 20, 12:54 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 20, 3:00 AM EDT | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 18 hr |
| Apr 20, 3:29 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 20, 10:13 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 22 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Apr 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Apr 20, 4:07 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 53 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 29 min |
| Apr 20, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 38 min |
| Apr 20, 4:50 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Apr 20, 4:51 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 114 min |
| Apr 20, 4:53 PM EDT | Areal Flood Advisory | RNK | Grayson | 5 hr |
| Apr 20, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 30 min |
| Apr 20, 5:01 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Apr 20, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 5:18 PM EDT | Areal Flood Advisory | RNK | Pulaski, Smyth, Wythe | 3 hr |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 23 min |
| Apr 20, 5:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Apr 20, 5:34 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 56 min |
| Apr 20, 5:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Apr 20, 5:54 PM EDT | River Flood Warning | RNK | Giles | 22 hr |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RNK | Craig | 35 min |
| Apr 20, 6:38 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig | 3 hr |
| Apr 20, 6:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Apr 20, 7:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.